Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 17, NWS Quad Cities, IA

February 28, 2017Bureau County, Henry County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 28, 2017, 8:18 PM CST for Bureau County, Henry County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2017, 8:18 PM CST (02:18 UTC)
Expired
Feb 28, 2017, 8:46 PM CST
In force
28 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bureau County, IL, Henry County, IL

The radar

The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:57 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

850 
WUUS53 KDVN 010218
SVRDVN
ILC011-073-010300-
/O.NEW.KDVN.SV.W.0017.170301T0218Z-170301T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
818 PM CST TUE FEB 28 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Henry County in northwestern Illinois...
  Western Bureau County in north central Illinois...

* Until 900 PM CST

* At 818 PM CST, a severe thunderstorm was located over Kewanee,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Kewanee, Wyanet, Sheffield, Tiskilwa, Buda, Neponset, Manlius,
  Mineral, Providence, Kewanee Municipal Airport and Johnson-Sauk
  Trail State Park.

This includes Interstate 80 in Illinois between mile markers 37 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
and northwestern Illinois.

LAT...LON 4127 8943 4120 8964 4123 8964 4123 8987
      4115 8987 4115 8998 4120 9006 4154 8967
TIME...MOT...LOC 0218Z 235DEG 38KT 4120 8993 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
5 follow-up statements
985 
WWUS53 KDVN 010225 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
825 PM CST TUE FEB 28 2017

ILC011-073-010300-
/O.CON.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Henry IL-Bureau IL-
825 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHEASTERN HENRY AND WESTERN BUREAU COUNTIES...

At 824 PM CST, a severe thunderstorm was located near Osceola, or
near Kewanee, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Kewanee, Wyanet, Sheffield, Tiskilwa, Buda, Neponset, Manlius,
Mineral, Providence and Johnson-Sauk Trail State Park.

This includes Interstate 80 in Illinois between mile markers 38 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
and northwestern Illinois.

LAT...LON 4127 8943 4123 8967 4123 8987 4115 8987
      4125 8999 4153 8966
TIME...MOT...LOC 0224Z 235DEG 38KT 4124 8985 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
124 
WWUS53 KDVN 010228
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
828 PM CST TUE FEB 28 2017

ILC073-010238-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Henry IL-
828 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CST for north central
and northwestern Illinois.

LAT...LON 4127 8943 4123 8966 4123 8986 4131 8986
      4150 8964
TIME...MOT...LOC 0228Z 235DEG 38KT 4127 8980 

$$

ILC011-010300-
/O.CON.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Bureau IL-
828 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR WESTERN BUREAU COUNTY...

At 828 PM CST, a severe thunderstorm was located near Osceola, or
near Kewanee, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Wyanet, Sheffield, Tiskilwa, Buda, Neponset, Manlius and Providence. 

This includes Interstate 80 in Illinois between mile markers 41 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
and northwestern Illinois.

LAT...LON 4127 8943 4123 8966 4123 8986 4131 8986
      4150 8964
TIME...MOT...LOC 0228Z 235DEG 38KT 4127 8980 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
308 
WWUS53 KDVN 010234
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
834 PM CST TUE FEB 28 2017

ILC011-010300-
/O.CON.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Bureau IL-
834 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR WEST CENTRAL BUREAU COUNTY...

At 834 PM CST, a severe thunderstorm was located over Buda, or 11
miles northeast of Kewanee, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Wyanet, Sheffield, Tiskilwa, Buda, Neponset and Providence. 

This includes Interstate 80 in Illinois between mile markers 43 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4127 8943 4125 8965 4125 8980 4131 8982
      4147 8962
TIME...MOT...LOC 0234Z 235DEG 38KT 4131 8972 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
534 
WWUS53 KDVN 010239
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
839 PM CST TUE FEB 28 2017

ILC011-010300-
/O.CON.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Bureau IL-
839 PM CST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR WEST CENTRAL BUREAU COUNTY...

At 839 PM CST, a severe thunderstorm was located over Buda, or 10
miles west of Princeton, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Wyanet and Buda. 

This includes Interstate 80 in Illinois between mile markers 45 and
52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

A tornado watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4132 8948 4128 8967 4133 8975 4147 8962
TIME...MOT...LOC 0239Z 235DEG 38KT 4134 8965 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
236 
WWUS53 KDVN 010246
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
846 PM CST TUE FEB 28 2017

ILC011-010256-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-170301T0300Z/
Bureau IL-
846 PM CST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BUREAU COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4132 8948 4128 8967 4133 8975 4147 8962
TIME...MOT...LOC 0245Z 235DEG 38KT 4139 8956 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:00 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 28, 6:00 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
600 PM CST Tue Feb 28 2017

...00z AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CST Tue Feb 28 2017

As of 2 PM...1000mb sfc low positioned between Des Moines and
Cedar Rapids. To the SE, incredibly mild and moist late February
air mass has overspread E Iowa/NW Illinois. Temps are between
65-70 F (dewpoints in the mid/upper 50s) along/south of highway
30.

SPC Mesoanalysis displayed 1000-1500 MUCAPE and near 50 kt effective
bulk shear over the forecast area, becoming largely sfc-based across
SW half of the area. Storms are expected to pop up near or just east
of the sfc low close to 3 PM, then spread ENE with time.

&&

.SHORT TERM...(This Evening and tonight)
ISSUED AT 330 PM CST Tue Feb 28 2017

Late Afternoon through this Evening:

There is a risk for severe thunderstorms along/east of a Sigourney,
IA to Galena, IL line. The greatest risk is along and SE of a
Kahoka, MO to Geneseo, IL to far SE Whiteside Co. line where the
Storm Prediction Center has an enhanced risk. The main threats are
damaging winds around 60 mph and hail up to golf ball size.
Tornadoes are also possible, especially with the strongest storms
which will be supercells. Thunderstorms are forecast to remain
scattered, therefore not every location will be impacted by strong
or severe storms.

Being the last day of February, the synoptic environment is
anomalously warm and moist across E Iowa/NW Illinois. Sfc temps and
dewpoints in the 60s and upper 50s (respectfully) will push
instability into the 1000-2000 J/kg SBCAPE range. The forcing for
ascent and shear needed to develop and sustain rotating
storms/supercells are present in the form of an approaching sfc low
riding along a warm front, and 50 kts of effective deep layer shear.

Severe Storm Timing and Risk Areas:

LCLs near 500 meters, low LFCs, 30 kts of 0-1 km shear, and SRH near
200 m2/s2 are key ingredients supportive of a tornado risk. One
limiting factor, as displayed in forecast hodographs, is marginal
directional shear in the lowest 1 km for counties west of the Quad
Cities. Forecast storm motion per 850-300mb mean wind and forward
propagating Corfidi vectors is WSW to ENE around 50-60 mph.

In the counties along and east of the Mississippi R., sfc
winds are nearly due south as of the early afternoon and may back to
the SSE has convection forms NW of this area. Therefore, the
central/east-central counties of the forecast area have the higher
risk for tornadic supercells. This is where consecutive runs of the
HRRR have been showing a few robust swaths of 2-5 km max updraft
helicity from late afternoon supercells it's developing.

The greatest uncertainty with respect to storm coverage, or storms
affecting portions of the CWA, is with the secondary round that
forms along the cold front after 8-9 PM. The HRRR has consistently
been congealing this line to the E/SE of the DVN CWA.

Uttech

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 339 PM CST Tue Feb 28 2017

Wednesday...Upper trof acrs central IA, while main sfc low rolls
northeastward acrs lower MI, will drive secondary def zone type
precip band acrs the CWA Wed from west-to-east. Dynamical/top-down
cooling to produce rain to wet snow switch over as morning
progresses especially along and north of the HWY 20 corridor.  But
same processes to battle diurnal processes and lingering mild
boundary layer for awhile, and main be a rain-snow mix or all rain
on it's south flank for awhile. But some signs of heavier snow/
dendritic bursts along and north of HWY 20 and will go with a wet
inch to just under 2 inches of snow accum in those far northern
areas by Wed evening when the precip pulls out to the east. Less
than an inch from HWY 20 on down to HWY 30, with daytime melting and
compacting on lingering mild ground temps eating away at true snow.
Better snow accum potentail on elevated surfaces. Brisk
northwesterly gradient winds of 15 to 25 MPH and gusts to 35 MPH,
and highs in most areas in the upper 30s to lower 40s making for a
raw day to welcome in March. The far south will make it into the mid
40s with some breaks in the cloud cover. Cool night in the 20s into
Thu morning.

Thursday and Friday...a weak clipper for a wintry mix of light
precip on Thu under broad northwesterlies. then a more organized
system utilizing return flow convergence for another mixed precip
event Fri night.

Saturday and Sunday...Upstream thermal ridge still on track to build
east acrs the region over the weekend, with highs in the 50s to low
60s on Sat, warming into the mid to upper 60s on Sunday except north
of HWY 30 where it looks cooler. mainly dry until possible light
rain system late Sunday into Sunday night.

Next Monday and Tuesday...Latest medium range models roll out a
large cyclone acrs the Midwest this period, with mild weather and
showers/some storms possible on it's mild side late Mon into Mon
night. Cooler with rain possibly changing to snow in the north on
Tue.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 547 PM CST Tue Feb 28 2017

Widely scattered to isolated storms acrs the area will decrease or
move out of the VCNTY of most of the TAF sites by 03z this
evening, with VFR CIGs in between. Then a frontal passage will
switch winds to the northwest and increase, but some risk of
lowering MVFR cigs behind the front with embedded rain. Convergent
bands of wind may also produce areas of MVFR fog despite
northwest winds into early Wed morning. Then rain becoming mixed
with wet snow from west to east at CID and DBQ(possibly MLI as
well) from mid morning into mid afternoon. Strong northwest sfc
winds gusting up to 30 KTs for much of the day, and may reduce
VSBYs to temporary IFR levels in the falling snow or rain/snow
mix bands from late morning into early afternoon.   ..12..

&&

.HYDROLOGY...
Issued at 330 PM CST Tue Feb 28 2017

Many area rivers continue to be on the rise due to recent rainfall
locally, and routed water from upstream due to both rainfall and
snow melt to the north. Additional rainfall amounts from this
afternoon through tomorrow morning will range from around a
quarter inch, to over three quarters of an inch. The higher
amounts will occur under the thunderstorms and be localized.
Taking this all into account and the routed water coming from
upstream, with somewhat higher confidence have upgraded the river
flood watches to warnings for the Mississippi sites at Rock
Island, Muscatine, New Boston, and Keithsburg. Additionally, have
upgraded Gladstone and Burlington to Major flood stage by early
next week. These southern sites river levels become enhanced from
flow input/contribution from the Iowa/Cedar Rivers. Have gone with
a river flood watch for Fulton and IL City on the Mississippi
with lower confidence that they may just reach flood stage or fall
just short late in the coming weekend.

As for the tributaries, confidence is high enough in the routed
water from upstream along with some rainfall tonight, to upgrade the
Wapsipinicon River near De Witt to a flood warning. Forecast has it
falling just short of moderate flood stage later Thu night, and will
have to watch trends of a possible higher crest getting into the
moderate category. Rises near or above action stage still expected
on portions of the Iowa and Cedar Rivers, with Conesville on the
Cedar cresting now above flood stage. Projected rainfall through
Wednesday morning may push both Joslin and Moline on the Rock River
above action stage Fri into Sat.   ..12..

&&

.CLIMATE...
ISSUED AT 330 PM CST Tue Feb 28 2017

Record Highs for today February 28...

Moline.........66 in 2016
Cedar Rapids...64 in 1932
Dubuque........62 in 1895
Burlington.....69 in 1932

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...12
AVIATION...12
HYDROLOGY...12
CLIMATE...Uttech
Hazardous weather outlook, Feb 28, 2:47 PM CST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
247 PM CST Tue Feb 28 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-012100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
247 PM CST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

This afternoon and evening, a strong cold front will sweep across
the outlook area. Scattered severe storms are likely. The primary
threats are hail around golfball size and damaging wind gusts
around 70 mph. Isolated tornadoes are also possible. Severe
weather is most favored from 3 pm to 10 pm. Storm speeds around
50 mph will leave little time to take shelter. Remain alert for
later statements and warnings.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Snow showers are likely across east central Iowa and northwest
Illinois Wednesday. Accumulations around an inch or two are
possible along the highway 20 corridor. This will cause slick
roads and brief periods of low visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening.

RP Kinney

In the hours before

Local storm report, Feb 28, 7:53 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             3 S NEW LONDON          40.88N 91.41W
02/28/2017  E1.00 INCH       HENRY              IA   PUBLIC

&&

ALEXG
Local storm report, Feb 28, 7:54 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             3 SSW NEW LONDON        40.89N 91.43W
02/28/2017  E0.25 INCH       HENRY              IA   TRAINED SPOTTER

            PEA HAIL OCCURRING RIGHT NOW.

&&
Local storm report, Feb 28, 7:57 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 SW DONNELLSON         40.62N 91.60W
02/28/2017  M0.25 INCH       LEE                IA   TRAINED SPOTTER

            COPIOUS AMOUNTS OF PEA SIZED HAIL.

&&

DC
Local storm report, Feb 28, 8:11 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             KEITHSBURG              41.10N 90.94W
02/28/2017  E0.75 INCH       MERCER             IL   TRAINED SPOTTER

            PEA HAIL STARTED AT 750 PM CST...GREW TO DIME SIZED...AND
            ENDED AT 810 PM CST.

&&
Local storm report, Feb 28, 8:15 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             S DANVILLE              40.86N 91.31W
02/28/2017  M1.50 INCH       DES MOINES         IA   PUBLIC

            FROM FACEBOOK PICTURE.

&&
Local storm report, Feb 28, 8:18 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             GALVA                   41.17N 90.04W
02/28/2017  M1.00 INCH       HENRY              IL   EMERGENCY MNGR

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningDVNBureau, Putnam29 min
Feb 28, 8:18 PM CSTSevere Thunderstorm WarningDVNBureau27 min
Feb 28, 8:22 PM CSTSevere Thunderstorm WarningDVNMercer, Rock Island23 min
Feb 28, 8:32 PM CSTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island30 min
Feb 28, 9:00 PM CSTSpecial Weather StatementDVNBureau, Henry, Putnam45 min
Feb 28, 9:19 PM CSTSevere Thunderstorm WarningDVNBureau, Putnam41 min
Feb 28, 9:20 PM CSTTornado WarningDVNBureau, Putnam40 min
Feb 28, 9:34 PM CSTRiver Flood WarningDVNHancock61 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.